Ticagrelor-Induced Diarrhea in a Patient With Acute Coronary Syndrome Requiring Percutaneous Coronary Artery Intervention
The P2Y inhibitor, ticagrelor, has been shown to prevent thrombotic events and hence, improve morbidity and mortality in patients with acute coronary syndrome following coronary artery stent placement. Despite many clinical benefits, ticagrelor has been associated with several adverse effects, including dyspnea, easy bruising, and gastrointestinal bleeding. We report the case of a 67-year-old patient with an acute coronary artery syndrome requiring percutaneous coronary artery intervention with stenting who developed ticagrelor-induced diarrhea. The patient's ticagrelor medication was replaced with clopidogrel, and his diarrhea completely resolved within one week with no complications observed at his one-month follow-up visit. Clinicians should be aware of this adverse effect of ticagrelor so as to guide them toward possible underlying etiologies and appropriate workup of chronic diarrhea.
Alomari, Mohammad; Bratton, Hunter; Musmar, Ahmad; Al Momani, Laith A.; and Young, Mark, "Ticagrelor-Induced Diarrhea in a Patient With Acute Coronary Syndrome Requiring Percutaneous Coronary Artery Intervention" (2019). ETSU Faculty Works. 184.